MAUDE Adverse Event Report: CONMED CORPORATION ULTRABLATOR 90 DEGREE, 110MM LENGTH, 3.2MM DIAMETER

CONMED CORPORATION ULTRABLATOR 90 DEGREE, 110MM LENGTH, 3.2MM DIAMETER
Model Number ESA-5396
Medical Device Problem Code Material Perforation (2205)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 01/29/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The devices were returned to conmed for evaluation.Both probes appear to exhibited insulation dielectric failure due to reduced insulation thickness which is most likely caused by contact being made with another device.The manufacturing documents from the device history record have ben reviewed with special attention to the manufacturing and inspection of this product.The products released for distribution were found to have met all specifications prior to shipment.This is the only complaint against this lot of 95 devices.A two-year historical complaint review revealed 6 similar complaints involving 10 other devices.The failure occurrence rate for this device and failure mode, should all complaints have been confirmed, would be 0.0006.In that same timeframe, (b)(4) units have been manufactured and sold worldwide.A risk analysis was performed and deemed this failure as acceptable.Per the ifu for this device, the user is advised: - only use the device in conductive fluid to avoid damage to the insulation - to avoid contact with sharp and metal instruments at all times this incident type will continue to be monitored through the complaint system to assure patient safety.
 
Event or Problem Description
It was reported that during an arthroscopic shoulder joint surgery, holes were observed on two esa-5396 ultrablator probes at the tip of the shaft.Therefore, the surgeon used an alternative one to complete the surgery.This report is raised on the basis of a reported device malfunction with potential for injury with recurrence.

Brand Name
ULTRABLATOR 90 DEGREE, 110MM LENGTH, 3.2MM DIAMETER
Common Device Name
ABLATOR
Manufacturer (Section D)
CONMED CORPORATION
11311 concept blvd
largo FL 33773
MDR Report Key7317160
Report Number1017294-2018-00030
Device Sequence Number119329
Product Code GEI
UDI-Device Identifier10845854020623
UDI-Public(01)10845854020623(17)211023(30)1(10)786243
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K030720
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source distributor,foreign,user faci
Initial Reporter Occupation Health Professional
Type of Report Initial
Report Date (Section B) 03/06/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date10/23/2021
Device Model NumberESA-5396
Device Catalogue NumberESA-5396
Device Lot Number786243
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer02/26/2018
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/15/2018
Initial Report FDA Received Date03/06/2018
Patient Sequence Number1